Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 8, 2016, 5:13 PM EST for Cattaraugus County, Chautauqua County, New York. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2016, 5:13 PM EST (22:13 UTC)
- Expired
- Dec 8, 2016, 6:45 PM EST
- In force
- 92 min
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 80 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650
WWUS81 KBUF 082213
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
513 PM EST THU DEC 8 2016
NYZ012-019>021-085-082345-
Allegany-Southern Erie-Cattaraugus-Chautauqua-Wyoming-
513 PM EST THU DEC 8 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...NORTHERN
CATTARAUGUS...NORTHWESTERN ALLEGANY...SOUTHERN WYOMING AND CHAUTAUQUA
COUNTIES...
At 511 PM EST, A band of lake effect snow producing snow fall rates
of 1 TO 2 inches per hour extends from the Chautauqua Ridge inland
across Springville, Ellicottville, Delevan, and Bliss. This band of
heavy snow will continue to drift slowly south across the area
through early evening.
Winds in excess of 30 mph are expected with this band of lake effect
snow, producing some blowing and drifting snow.
Locations impacted include...
Springville, Westfield, Gowanda, Ashford, Arcade, Franklinville,
Mayville and Rushford.
This includes the following highways...
Interstate 90 between exits 61 and 59.
Interstate 86 between exits 6 and 7.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4244 7950 4248 7946 4267 7806 4226 7814
4213 7976 4227 7976 4228 7973 4231 7977
$$
HitchcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 8, 4:31 PM EST, 42 minutes earlier.
Area forecast discussion, Dec 8, 4:31 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
431 PM EST Thu Dec 8 2016
.SYNOPSIS...
Cold air will cross the Eastern Great Lakes through Saturday,
producing bands of lake effect snow that will oscillate along the
east and southeast shores of the Lakes Erie and Ontario.
Accumulations of snow may be measured in feet on the higher
elevations to the east of the lakes, before diminishing in intensity
later Saturday. An area of low pressure will then move through the
Great Lakes region Sunday and Monday, producing a general snow for
much of the region.
&&
.NEAR TERM /THROUGH FRIDAY/...
Intense bands of lake effect snow are currently impacting areas
along the eastern shores of Lakes Erie and Ontario. These bands are
showing signs of further intensification as colder air aloft
approaches from the west.
Tonight... Westerly winds and increased boundary layer convergence
coupled with the additional supply of synoptic moisture will
increase the strength of the lake effect snow. The best snow growth
area will lie around 5 to 8k feet above the ground, and increased
lift beneath this zone should produce snowfall rates that approach 3
inches per hour across the Tug Hill this evening.
Through the night, a surface trough connected to the surface low
tracking across Quebec will drop across southern Canada and towards
the Eastern Great Lakes. This trough will not only increase the low
level lift and snowfall rates, but also begin to shove the lake
effect snow southward. The warm waters of Lake Ontario may delay the
passage of the trough some through the night, but by dawn tomorrow
morning we should see lake effect snow across the southern shoreline
of Lake Ontario on a northwesterly wind. The orientation of the lake
band will take the persistent and heavier snow to the southeast
corner of the lake, where it will continue through the day.
The lake snow band east of Lake Erie will reorient in a more west-
northwesterly wind, forcing the snow band to spread out in a broad
band rather than a single narrow band. there will also be a
connection to the snow off southern Lake Huron to seed the band off
Lake Erie. This area of lake snow will be fairly steady through the
day on Friday.
There will also be a gusty wind this period, especially around the
lake effect snow bands. Wind gusts may near 30 to 35 mph that will
bring additional blowing and drifting to the snows. Winds will
likely be strongest due east of Lake Ontario tonight where they may
reach speeds of 40 mph. These gusty winds will continue to be
mentioned in the WSW products.
Air temperatures will be seasonable this period...with overnight
lows remaining in the 20s. High temperatures on Friday will not be
much warmer with readings in the upper 20s to the lower 30s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A 290 to 300 degrees low level flow should be in place Friday night,
continuing to focus the heavier lake snows into the western Southern
Tier off Lake Erie and into Northern Wayne and Cayuga counties,
perhaps clipping Northern Monroe county. Over-lake instability
continues to be impressive with lake induced CAPES around 700 j/kg
and lake equilibrium levels between 10k-15k feet. This suggest that
snowfall rates will continue to be in excess of an inch per hour.
Additional accumulations Friday night could be significant within
the warning areas.
Steering winds will gradually back late Friday night and Saturday as
the upper level trough gradually weakens. This will bring low
level winds from 290/300 degrees to 240/250 by Saturday
afternoon/evening. Expect the band off Lake Erie to remain organized
as it briefly focuses on Southern Erie county before lifting north
across the Buffalo metro area. Amounts will be limited due to the
transitory nature of the band, but depending on how intense the band
it, it is possible that several inches of snow could push into the
Buffalo metro area during the day Saturday.
By Saturday night, the flow should continue to back to more
southerly which would push whatever lake effect snow to our west.
A similar story will play out off Lake Ontario, with lake effect
snows lifting northward.
Sunday and Sunday night, the above mentioned backing flow is
expected ahead of the next system expected to arrive during this
time period. Consensus model blend would suggest that isentropically
driven snow arrives very late Saturday night or early Sunday,
continuing through into Sunday night. This system does have a tap
into Gulf moisture, with profiles showing deep moisture through the
dendritic growth zone which would help snowfall rates. It is very
possible that several inches of widespread snow will fall Sunday
into Sunday night with another possible winter weather headline
event looming.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
There continues to be a high likelihood of wintry weather persisting
into next week as a much colder arctic sourced airmass is forecast
to dive south towards the Great Lakes region. This arctic air may
bring the coldest temperatures that we have seen this season by mid
to late next week.
The 08/12z GFS and EC continue to show potential for a closed
surface low tracking across the eastern Great Lakes Monday but
remain in some disagreement with regards to the strength of this
low. These models have flip-flopped when compared to 07/12z runs
with the GFS now the deeper low near 992mb tracking just to the
northwest of Buffalo while the EC is weaker than yesterday only
showing a 1007mb low tracking along the NY/PA state line. Have
included likely POPs for Monday as both models do show sufficient
lift and moisture but the strength of the winds will end up coming
down to the exact depth of the low. The deeper GFS scenario would
bring a much stronger wind field with potential for very gusty winds.
This storm will lead in a deep sub-500dm closed low shifting south
out of the Arctic to somewhere between the Great Lakes and James Bay
by mid next week. The models are showing separation in the placement
of this mid level low which has origins from near the pole. This
disagreement is keeping a lower confidence in exactly how cold of an
airmass reaches western and central NY mid to late week. The GFS is
showing 850mb temps in the -20s C reaching our forecast area while
the EC only shows negative teens C. While both airmasses could
support lake effect snows if enough background moisture is
available, the colder airmass would lead to steeper lapse rates and
more intense snow bands. Have continued medium chance POPs for lake
snows east of the lakes Tuesday into Thursday. Aside from the
potential for more lake snows, we are looking at a very cold period
for much of next week. Cold cyclonic flow may contribute to the
coldest temps we have seen this season which could mean highs only
in the teens to mid 20s by Wednesday and Thursday.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
Bands of lake effect snow will be the driving force of inclement
weather across the region, through the TAF period and beyond. The
areas most affected by the lake effect snow will be across the
Southern Tier and over the Eastern Lake Ontario region.
KJHW will receive lower MVFR ceilings within and adjacent to the lake
effect band. The truly inclement conditions will be LIFR in periods
of heavy snow and even occasional thundersnow events, generally
after 23Z and lasting through the rest of the 18Z period.
Off lake Ontario a band of snow just to the south of g the KART
airfield and veering winds will slowly push the band farther to the
south with time, VFR conditions will prevail at KART.
As the lake effect snow band on Lake Ontario moves farther to the
south tonight and Friday, there will be a period from 07Z through
18Z of MVFR to IFR conditions at KROC and after 09Z at KIAG. As KBUF
will lie between the areas of lake effect snow, this site should
remain in VFR,
Outlook...
Friday through Saturday...IFR in lake effect snow southeast of the
lakes. Occasional snow showers with more brief IFR elsewhere.
Sunday through Tuesday...MVFR/IFR in widespread light snow.
&&
.MARINE...
Small craft conditions will continue right through Saturday on both
lakes Erie and Ontario as low pressure moves very slowly east across
Quebec, producing moderate west to northwest winds on the Lower Great
Lakes. Winds will be strongest on Lake Ontario, reaching a solid 30
knots tonight on the central and eastern waters.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 6 AM EST Friday for NYZ007-008.
Lake Effect Snow Warning until 6 AM EST Saturday for NYZ006-
012-019-020-085.
Lake Effect Snow Warning from 1 AM Friday to 6 AM EST Saturday
for NYZ004-005.
Lake Effect Snow Advisory from 1 AM Friday to 6 AM EST
Saturday for NYZ003.
Lake Effect Snow Advisory until 10 AM EST Friday for NYZ021.
MARINE...Small Craft Advisory until 7 PM EST Friday for LEZ040-041.
Small Craft Advisory until 10 PM EST this evening for
LEZ020.
Small Craft Advisory until 7 AM EST Saturday for
LOZ042>045.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...APFFEL/TMA
LONG TERM...SMITH
AVIATION...TMA
MARINE...THOMAS/WCHHazardous weather outlook, Dec 8, 4:00 AM EST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EST THU DEC 8 2016 NYZ007-008-090900- JEFFERSON-LEWIS- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-010-011-013-014-090900- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- 400 AM EST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-090900- ALLEGANY- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-090900- MONROE- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-090900- WAYNE-NORTHERN CAYUGA- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-012-019-020-085-090900- OSWEGO-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 400 AM EST THU DEC 8 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 400 AM EST THU DEC 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Local storm report, Dec 8, 3:55 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EST THU DEC 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FUNNEL CLOUD 3 WNW BARCELONA 42.35N 79.63W
12/08/2016 LEZ040 NY STORM CHASER
REPORTED FUNNEL CLOUD... A VIDEO OF THE FUNNEL CLOUD
FOUND ON SOCIAL MEDIA.
&&
EVENT NUMBER BUF1601181
ARLocal storm report, Dec 8, 4:01 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
401 PM EST THU DEC 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW 1 NE CONCORD 42.55N 78.71W
12/08/2016 M11.0 INCH ERIE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1601182
ARLocal storm report, Dec 8, 4:09 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
409 PM EST THU DEC 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM SNOW PERRYSBURG 42.46N 79.00W
12/08/2016 M14.0 INCH CATTARAUGUS NY COOP OBSERVER
&&
EVENT NUMBER BUF1601183
ARLocal storm report, Dec 8, 4:14 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
414 PM EST THU DEC 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW EAST CONCORD 42.55N 78.63W
12/08/2016 M11.5 INCH ERIE NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1601184
HITCHCOCKLocal storm report, Dec 8, 4:34 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
434 PM EST THU DEC 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM SNOW 8 SW WARSAW 42.66N 78.25W
12/08/2016 M8.0 INCH WYOMING NY COCORAHS
&&
EVENT NUMBER BUF1601185
ARSpecial weather statement, Dec 8, 5:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
513 PM EST THU DEC 8 2016
NYZ012-019>021-085-082345-
Allegany-Southern Erie-Cattaraugus-Chautauqua-Wyoming-
513 PM EST THU DEC 8 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...NORTHERN
CATTARAUGUS...NORTHWESTERN ALLEGANY...SOUTHERN WYOMING AND CHAUTAUQUA
COUNTIES...
At 511 PM EST, A band of lake effect snow producing snow fall rates
of 1 TO 2 inches per hour extends from the Chautauqua Ridge inland
across Springville, Ellicottville, Delevan, and Bliss. This band of
heavy snow will continue to drift slowly south across the area
through early evening.
Winds in excess of 30 mph are expected with this band of lake effect
snow, producing some blowing and drifting snow.
Locations impacted include...
Springville, Westfield, Gowanda, Ashford, Arcade, Franklinville,
Mayville and Rushford.
This includes the following highways...
Interstate 90 between exits 61 and 59.
Interstate 86 between exits 6 and 7.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4244 7950 4248 7946 4267 7806 4226 7814
4213 7976 4227 7976 4228 7973 4231 7977
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:08 PM EST | Small Craft Advisory | BUF | 33 hr | |
| Dec 8, 2:28 AM EST | Special Weather Statement | BUF | Erie | 107 min |
| Dec 8, 3:59 AM EST | Lake Effect Snow Advisory | BUF | Allegany, Cayuga, Erie, Jefferson, Monroe, Orleans and 3 more | 3 days |
| Dec 8, 4:23 AM EST | Special Weather Statement | BUF | Jefferson | 112 min |
| Dec 8, 6:24 AM EST | Special Weather Statement | BUF | Jefferson | 111 min |
| Dec 8, 9:58 AM EST | Special Weather Statement | BUF | Chautauqua, Erie, Wyoming | 47 min |
| Dec 8, 10:53 AM EST | Special Weather Statement | BUF | Jefferson, Lewis | 52 min |
| Dec 8, 12:03 PM EST | Special Weather Statement | BUF | Chautauqua, Wyoming | 57 min |
| Dec 8, 2:26 PM EST | Special Weather Statement | BUF | Cattaraugus | 49 min |
| Dec 8, 3:36 PM EST | Special Weather Statement | BUF | Chautauqua | 54 min |
| Dec 8, 3:39 PM EST | Special Weather Statement | BUF | Oswego | 66 min |
| Dec 8, 3:46 PM EST | Special Weather Statement | BUF | Livingston | 59 min |
| Dec 8, 5:16 PM EST | Special Weather Statement | BUF | Livingston | 89 min |
| Dec 8, 5:19 PM EST | Special Weather Statement | BUF | Oswego | 86 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.